Safety Alert: Copycat THC/Edibles



We are advising consumers about the risk of accidental ingestion, especially by children, of edible products that contain THC. Some manufacturers package & label these products to look like cereal, candy, and cookies that appeal to children & easily mistaken for popular foods. Accidental ingestion of these products can lead to serious adverse events, especially in children. https://www.fda.gov/…/fda-warns-consumers-about…
We’re aware of reports of copycat products packaged to look like Cap’n Crunch, Nerds Ropes & Starburst, among others. From January 2021 through April 24, 2022, we received more than 100 adverse event reports related to children and adults who consumed edible products containing THC.
Some individuals who ate these edible products reportedly experienced adverse events such as hallucinations, increased heart rate and vomiting, and many required medical intervention or hospital admission.
We’re actively working with federal and state partners to further address the concerns related to these products and monitoring the market for adverse events, product complaints, and other emerging cannabis-derived products of potential concern.
If you or someone else in your care have serious side effects from these products, call 9-1-1 or get emergency medical help right away. If a child has consumed these products, do not wait for symptoms to appear. Immediately call the local poison control center: 1-800-222-1222.
Information courtesy of the U.S. Food & Drug Administration